Alert archive / Colorado / High Wind Watches in 2016
High Wind Watch 6, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind watch at Dec 23, 2016, 2:38 PM MST for 9 counties in Colorado. It took effect at Dec 25, 2016, 9:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 23, 2016, 2:38 PM MST (21:38 UTC)
- In effect from
- Dec 25, 2016, 9:00 AM MST
- Expired
- Dec 24, 2016, 2:39 PM MST
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 62 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1397 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
704 WWUS75 KBOU 232138 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 238 PM MST FRI DEC 23 2016 COZ035-036-038-039-241200- /O.NEW.KBOU.HW.A.0006.161225T1600Z-161226T0300Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING THE CITIES OF ESTES PARK, GLENDEVEY, NEDERLAND, RED FEATHER LAKES, BAILEY, CENTRAL CITY, EVERGREEN, GEORGETOWN, IDAHO SPRINGS, WESTCREEK, FORT COLLINS, HEREFORD, LOVELAND, NUNN, ARVADA, BOULDER, GOLDEN, LAKEWOOD, AND LONGMONT 238 PM MST FRI DEC 23 2016 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WATCH, WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * TIMING...WINDS ARE EXPECTED TO INCREASE SUNDAY MORNING AND MAY BE STRONG AT TIMES THROUGH SUNDAY EVENING. * WINDS...WEST 20 TO 40 MPH...WITH GUSTS IN EXCESS OF 75 MPH POSSIBLE IN WIND PRONE AREAS. * IMPACTS...STRONG WINDS WILL PRODUCE DIFFICULT TRAVEL FOR HIGH PROFILE OR LIGHTWEIGHT VEHICLES ALONG THE FRONT RANGE. HIGHWAYS IMPACTED MAY INCLUDE THE PEAK TO PEAK HIGHWAY, HIGHWAY 93 BETWEEN BOULDER AND GOLDEN, AND U.S. 36 BETWEEN BROOMFIELD...BOULDER...AND ESTES PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 75 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
650 WWUS75 KBOU 241053 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 353 AM MST SAT DEC 24 2016 COZ035-036-038-039-241900- /O.CON.KBOU.HW.A.0006.161225T1600Z-161226T0300Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- 353 AM MST SAT DEC 24 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * TIMING...WINDS ARE EXPECTED TO INCREASE LATE SUNDAY MORNING AND MAY BE STRONG AT TIMES THROUGH SUNDAY EVENING. * WINDS...WEST 20 TO 40 MPH...WITH GUSTS IN EXCESS OF 75 MPH POSSIBLE IN WIND PRONE AREAS. * IMPACTS...STRONG WINDS WILL PRODUCE DIFFICULT TRAVEL FOR HIGH PROFILE OR LIGHTWEIGHT VEHICLES ALONG THE FRONT RANGE. HIGHWAYS IMPACTED MAY INCLUDE THE PEAK TO PEAK HIGHWAY, HIGHWAY 93 BETWEEN BOULDER AND GOLDEN, AND U.S. 36 BETWEEN BROOMFIELD... BOULDER...AND ESTES PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 75 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
009 WWUS75 KBOU 241839 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1139 AM MST SAT DEC 24 2016 ...HIGH WINDS BECOMING POSSIBLE SUNDAY AFTERNOON IN AND NEAR THE FRONT RANGE FOOTHILLS... .A POTENT WINTER STORM MOVING OUT OF COLORADO TOMORROW MORNING WILL BRING A ROUND A STRONG WINDS TO THE FRONT RANGE FOOTHILLS AND ADJACENT PLAINS SUNDAY AFTERNOON. STRONG WESTERLY FLOW ALOFT WILL SWEEP OVER NORTHERN COLORADO AS AN UPPER LOW STRENGTHENING OVER THE CENTRAL COLORADO IN THE MORNING MOVES TOWARD NEBRASKA AND THEN THE NORTHERN PLAINS. THE INCREASED WINDS WILL PICK UP RECENTLY FALLEN SNOW AND CAUSE AREAS OF POOR VISIBILITY DUE TO BLOWING AND DRIFTING SNOW. WINDS ARE EXPECTED TO SUBSIDE LATE SUNDAY EVENING. COZ035-036-038-039-250245- /O.CON.KBOU.HW.A.0006.161225T1600Z-161226T0300Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING THE CITIES OF ESTES PARK, GLENDEVEY, NEDERLAND, RED FEATHER LAKES, BAILEY, CENTRAL CITY, EVERGREEN, GEORGETOWN, IDAHO SPRINGS, WESTCREEK, FORT COLLINS, HEREFORD, LOVELAND, NUNN, ARVADA, BOULDER, GOLDEN, LAKEWOOD, AND LONGMONT 1139 AM MST SAT DEC 24 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * TIMING...WINDS ARE EXPECTED TO INCREASE LATE SUNDAY MORNING AND MAY BE STRONG AT TIMES THROUGH SUNDAY EVENING. * WINDS...WEST 30 TO 40 MPH...WITH GUSTS IN EXCESS OF 75 MPH POSSIBLE IN WIND PRONE AREAS. * IMPACTS...STRONG WINDS WILL PRODUCE DIFFICULT TRAVEL FOR HIGH PROFILE OR LIGHTWEIGHT VEHICLES ALONG THE FRONT RANGE. HIGHWAYS IMPACTED MAY INCLUDE THE PEAK TO PEAK HIGHWAY, HIGHWAY 93 BETWEEN BOULDER AND GOLDEN, AND U.S. 36 BETWEEN BROOMFIELD... BOULDER...AND ESTES PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 75 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
887 WWUS75 KBOU 242139 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 239 PM MST SAT DEC 24 2016 ...HIGH WINDS IN AND NEAR THE FRONT RANGE FOOTHILLS SUNDAY... .A POTENT WINTER STORM MOVING OUT OF COLORADO SUNDAY MORNING WILL BRING STRONG WINDS TO THE FRONT RANGE FOOTHILLS AND ADJACENT PLAINS LATE SUNDAY MORNING AND WILL CONTINUE INTO THE EVENING HOURS. A STRONG WESTERLY FLOW ALOFT WILL SWEEP OVER NORTHERN COLORADO AS A STRENGTHENING UPPER LOW MOVES TOWARD NEBRASKA AND THEN THE NORTHERN PLAINS. THE STRONG WINDS WILL PICK UP RECENTLY FALLEN SNOW AND CAUSE AREAS OF POOR VISIBILITY FROM BLOWING AND DRIFTING SNOW. WINDS ARE EXPECTED TO SUBSIDE LATE SUNDAY EVENING. COZ035-036-038-039-250545- /O.UPG.KBOU.HW.A.0006.161225T1600Z-161226T0300Z/ /O.NEW.KBOU.HW.W.0007.161225T1600Z-161226T0700Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING THE CITIES OF ESTES PARK, GLENDEVEY, NEDERLAND, RED FEATHER LAKES, BAILEY, CENTRAL CITY, EVERGREEN, GEORGETOWN, IDAHO SPRINGS, WESTCREEK, FORT COLLINS, HEREFORD, LOVELAND, NUNN, ARVADA, BOULDER, GOLDEN, LAKEWOOD, AND LONGMONT 239 PM MST SAT DEC 24 2016 ...HIGH WIND WARNING IN EFFECT FROM 9 AM SUNDAY TO MIDNIGHT MST SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING, WHICH IS IN EFFECT FROM 9 AM SUNDAY TO MIDNIGHT MST SUNDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WINDS ARE EXPECTED TO INCREASE LATE SUNDAY MORNING AND WILL BE STRONG AT TIMES THROUGH SUNDAY EVENING. * WINDS...WEST 30 TO 40 MPH WITH GUSTS IN EXCESS OF 75 MPH IN THE MORE WIND PRONE AREAS. * IMPACTS...STRONG WINDS WILL PRODUCE DIFFICULT TRAVEL FOR HIGH PROFILE OR LIGHTWEIGHT VEHICLES ALONG THE FRONT RANGE. HIGHWAYS IMPACTED MAY INCLUDE THE PEAK TO PEAK HIGHWAY, HIGHWAY 93 BETWEEN BOULDER AND GOLDEN, AND U.S. 36 BETWEEN BROOMFIELD... BOULDER...AND ESTES PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 75 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Dec 23, 8:11 AM MST, 6 hours 27 minutes earlier.
Area forecast discussion, Dec 23, 8:11 AM MST, 6 hours 27 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 811 AM MST Fri Dec 23 2016 .UPDATE... Issued at 810 AM MST Fri Dec 23 2016 Updated the wind grids as a sharp ridge of downward QG forcing behind this mornings trough pushes overhead. The drying is evident on the water vapor loop and radar echoes are showing the mountain wave winds pushing down the front range foothills. Rocky Mountain Regional Airport is gusting into the 35 mph range, and locations at the base of the foothills in Boulder and Jefferson County are gusting 40 to 50 mph. This is only expected to last for the next few hours before winds really diminish through the rest of the day and evening. UPDATE Issued at 456 AM MST Fri Dec 23 2016 Issued a freezing rain advisory for Washington and northern Lincoln counties through mid morning. This second round of freezing rain is leaving most roads ice covered. There is some sleet mixed in under the heavier echos. Expect conditions to improve by mid morning as it warms and the freezing rain ends. && .SHORT TERM...(Today and tonight) Issued at 408 AM MST Fri Dec 23 2016 Satellite showing the upper level trough moving across Colorado at this time. Also, there is an area of lift over eastern Colorado associated with the left exit region of the jet. Underneath it, radar showing weak echos. Where precipitation is falling it is likely freezing rain based on the temperature profile of the airmass. For the mountains, based on web cameras, it appears 1 to 4 inches of snow has fallen overnight. Expect up to an additional 2 inches before the snow ends this morning. Drier air rapidly moves into the area this morning with mostly sunny skies expected for this afternoon. This will result in warmer temperatures today. Highs in the Denver are expected to be near 50 degrees. Quiet weather conditions are expected tonight as an upper level ridge moves across the state this evening. .LONG TERM...(Saturday through Thursday) Issued at 408 AM MST Fri Dec 23 2016 Dry and mild weather will continue for one more day Saturday, before the Pacific storm system moving over the Great Basin begins to impact western reaches of the forecast area by the evening (Christmas Eve). As the 500mb trough axis passes over Utah, 700-400mb Q-G lift quickly increases downstream over Colorado... eventually maxing out over north central Colorado/south central Wyoming late Saturday night. Snowfall should develop and snow levels should quickly lower in the mountains and high valleys Saturday evening as moisture spreads over the area and despite the less than favorable strong southerly flow ahead of the trough. The Front Range mountains may not see much snow until after midnight...perhaps not until the pre-dawn hours Christmas morning when the 700-500mb flow turns more southwesterly with the 500mb low passing over swrn Wyoming. It's during this late night/morning period Christmas Day that snowfall may be heaviest in the Park and Gore Ranges/zone 31 with a combination of strong CAA... favorable orographics and moderate QG lift. Exposed areas in these mtns could see gusts in the 35-45kt range producing areas of blowing snow. Total snow accumulation by Sunday evening anywhere from 5-10 inches. For these reasons, have issued a winter storm watch for Zone 31 to run from 06z/Sun-06z/Mon. For other mtn areas, the potential of heavy snowfall is lower. However, strong west- northwest winds from 45-65 mph in the Front Range mtns and foothills may produce quite of bit of blowing snow leading to poor visibilities Sunday afternoon as the tightly wound up upper low passes over sern Wyoming. No weather highlights as of yet for this area. On the plains...mild and light southerly winds Saturday night will gradually strengthen Sunday morning with first sign of precip forming on the Palmer Divide and far northeast corner of the state. This precip may start out as rain or rain/snow mix with the mild temps. Models show a bundle of QG lift and instability pinwheeling over the plains east of the I-25 corridor during the morning hours. By then temps should be cool enough for snow or at least a rain/snow mix. However, any snow accumulation should be minor. This area of precip should then shift to the nern corner of the state by late morning as it now appears with a quick inch or so of snow accumulating on grassy areas. Over and along the Front Range...strong downward forcing on the bottom side of the upper trough should suppress precip formation for the most part during the storm event. Strong and gusty downslope winds will be more of a concern with speeds peaking in the afternoon with a quick transition from WAA to CAA. Cross sections normal to the Front Range indicate a cross barrier mtn top flow of 50-65kt by Sunday afternoon. Will need to watch this closely as a high wind watch may be necessary Christmas Day for areas in and near the Front Range. Northeast corner of the state may also get into the act as the upper low lifts out Sunday afternoon. Could see gusts approaching 60 mph out that way. The snow and wind should let up in most areas Sunday evening as the upper low/trough quickly lifts northeast over the northern Great Plains as models have been indicating for the past couple of days. The remainder of the extended period looks dry...except for a chance of snow in the nrn mtns on Wednesday with passage of a weak shortwave trough in northwest flow aloft. Otherwise count on gusty winds at times in and near the mtns and temperatures near to slightly above average with a swift west-northwest flow aloft. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 810 AM MST Fri Dec 23 2016 VFR conditions are expected today and tonight with scattered high clouds at times. Light winds this morning are expected to turn easterly around 18z. The exception will be at KBJC where a brief period of downslope westerly winds between 15-18z will cause gusty westerly winds, up to 30 kts. After 00z, winds across the will return to a normal southerly drainage direction. && .BOU WATCHES/WARNINGS/ADVISORIES... Freezing Rain Advisory until 9 AM MST this morning for COZ046- 049. Winter Storm Watch from Saturday evening through Sunday evening for COZ031. && UPDATE...Kriederman SHORT TERM...Meier LONG TERM...Baker AVIATION...Kriederman
Hazardous weather outlook, Dec 23, 11:06 AM MST, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1106 AM MST FRI DEC 23 2016 COZ030>051-241815- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1106 AM MST FRI DEC 23 2016 ...STRONG WINDS AND MOUNTAIN SNOW EXPECTED FOR CHRISTMAS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT UPPER RIDGING WILL BRING A CLEAR AND WARM DAY TODAY. SOME PATCHY FOG MAY BE POSSIBLE IN THE HIGH MOUNTAIN VALLEYS TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG AND FAST MOVING STORM SYSTEM WILL MOVE INTO THE OUTLOOK AREA CHRISTMAS EVE (SATURDAY NIGHT) AND THEN EXIT THE AREA LATE CHRISTMAS DAY (SUNDAY). THE BRUNT OF THIS STORM SYSTEM WILL BE FELT IN THE PARK...GORE AND RABBIT EARS MOUNTAINS IN NORTHERN CENTRAL COLORADO WHERE UPWARDS OF 10 INCHES OF SNOW COULD FALL BY SUNDAY EVENING. THE FRONT RANGE MOUNTAINS FROM SUMMIT COUNTY TO ROCKY MOUNTAIN NATIONAL PARK CAN EXPECT SLIGHTLY LESS SNOWFALL ON THE ORDER OF 4 TO 8 INCHES. STRONG WINDS WILL ALSO PRODUCE AREAS OF BLOWING AND DRIFTING SNOW...POOR VISIBILITY...AND HAZARDOUS TRAVEL CONDITIONS ACROSS THE COLORADO HIGH COUNTRY. IN THE LOWER ELEVATIONS...THERE WILL BE A CHANCE OF SNOW OR A RAIN-SNOW MIX CHRISTMAS MORNING...AND INTO THE AFTERNOON ON THE NORTHEAST PLAINS. STRONG AND GUSTY NORTHWEST WINDS ARE EXPECTED TO DEVELOP AS THE STORM PULLS AWAY FROM THE STATE. AT THIS TIME...ANY SNOW ACCUMULATION ON THE PLAINS IS EXPECTED TO BE BRIEF AND LIGHT AS THE BRUNT OF THE STORM REMAINS OFF TO THE NORTH AND WEST. THOSE PLANNING TO TRAVEL FARTHER NORTH AND WEST INCLUDING UTAH...WYOMING...MONTANA AND THE DAKOTAS SHOULD ALTER PLANS AROUND HAZARDOUS WINTER WEATHER BETWEEN SATURDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 2:35 AM MST | Winter Storm Watch | BOU | Grand, Jackson | 25 hr |
| Dec 23, 4:39 AM MST | Freezing Rain Advisory | BOU | Elbert, Lincoln, Washington | 4 hr |
Nearby
High Wind Watches in Colorado, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.